As Baylissa clearly says above, withdrawal syndromes can be equally devastating for both SSRI/SNRI users and benzo users. Often times this is not understood. I’ve also seen people have severe issues that are also similar with the so-called mood stabilizers as well as the neuroleptics. All the psychiatric drugs, even though they have different mechanisms of action when it comes to their (so-called) therapeutic intent, challenge the nervous system in ways that can cause broad and systemic problems upon withdrawal and even simply after long-term use. The autonomic nervous system disregulation that results hence creates similar protracted issues in the user regardless of drug.
We see the most documentation of these issues with the SSRIs and benzos. Benzodiazepine drugs have the longest history and so this phenomena is more frequently recognized with benzos. The neuroleptics and mood stabilizers have the least literature and documentation but it’s clear that they too have very serious issues. Lamictal, a anti-seizure drug used as a “mood stabilizer” clearly causes very serious issues. … [click on title for the rest of the post]